As with any medicine, a person can take too much Seroquel. Overdose effects will depend on how much of the drug was taken and whether it was combined with alcohol or other drugs. Common symptoms include drowsiness, low blood pressure, and irregular heart rhythm. If the Seroquel overdose was recent, the stomach may be "pumped" or medicines may be given to counteract the effects of the overdose.
Seroquel Overdose: An IntroductionSeroquel® (quetiapine fumarate) is a medication that is used to treat schizophrenia and bipolar disorder. As with all medicines, it is possible for a person to take too much Seroquel. The specific overdose effects will vary, depending on a number of factors, including how much Seroquel was taken and whether it was taken with any other medicines, drugs, and/or alcohol.
Symptoms of a Seroquel OverdoseIf a person overdoses on Seroquel, the symptoms can vary. Some commonly reported symptoms of an overdose include:
- Rapid heart rate (tachycardia)
- Low blood pressure (hypotension)
- Low blood potassium (hypokalemia)
- Irregular heart rhythm (arrhythmia)
- Loss of life.
Treatment for a Seroquel OverdoseThe treatment for a Seroquel overdose will also vary. If the overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." However, once the drug has been absorbed into the body, there is no treatment that can remove it quickly. Therefore, in these cases, treatment involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Arrhythmia medications or medications for other complications
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Seroquel.